MAUDE Adverse Event Report: SURGICAL SPECIALTIES CORPORATION QUILL; QUILL PDO 1, 30CM, VIOLET, 1/2 CIR TAPER

SURGICAL SPECIALTIES CORPORATION QUILL; QUILL PDO 1, 30CM, VIOLET, 1/2 CIR TAPER
Model Number VLP-2015
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records for the finished good device and components confirmed the product met requirements at time of release; no quality issues were noted throughout the incoming inspection, manufacturing, in-process or final inspection process.The actual device/broken needle was not returned or photographed so an evaluation could not be performed.Sterile devices were available from the same lot, visually reviewed and tested.No defects or abnormalities were observed.The needles met specification for a 1/2 circle, taper point needle.The bending, fracturing, breaking of a needle can occur when needles are gripped with a needle holder, forceps, surgical instrument on or near the swaged area or near the tip of the device, when excessive force is applied, when the device(s) are used in applications involving tortuous tissue or with a needle tip design that may not be appropriate for the specific tissue or procedure.The ¿precautions¿ section in the ifu for the devices states: ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point".Without reviewing the actual needle/broken piece, receiving photos of the broken device or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, procedure performed and/or the surgeon''s technique, a definitive root cause cannot be confirmed at this time.
 
Event or Problem Description
The needle tip broke off of the device during a robotic assisted radical prostatectomy rarp procedure.The tip was flushed from the site; needle was completely accounted for and removed from the site without further incident.No patient injury was reported.

Brand Name
QUILL
Common Device Name
QUILL PDO 1, 30CM, VIOLET, 1/2 CIR TAPER
Manufacturer (Section D)
SURGICAL SPECIALTIES CORPORATION
corredor tijuana rosarito 2000
#24702-b ejido franisco villa
tijuana 22235
MX  22235
MDR Report Key11342765
Report Number3010692967-2021-00005
Device Sequence Number17333354
Product Code NEW
UDI-Device Identifier10848782020864
UDI-Public(01)10848782020864(17)250531(10)AAFZ327
Combination Product (Y/N)Y
PMA/510(K) Number
K051609
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2021
Report Date (Section F) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberVLP-2015
Device Catalogue NumberVLP-2015
Device Lot NumberAAFZ327
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/27/2021
Device Age10 MO
Event Location Hospital
Date Report to Manufacturer01/27/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2021
Initial Report FDA Received Date02/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;